Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 66, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jun 2, 2007, 1:42 AM CDT for Haskell County, Throckmorton County, Texas. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 2, 2007, 1:42 AM CDT (06:42 UTC)
- Expired
- Jun 2, 2007, 5:45 AM CDT
- In force
- 4 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
Counties Haskell County, TX, Throckmorton County, TX
The radar
The Dyess AFB radar (KDYX), 74 km from the middle of the area, began a volume at 06:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 2:27 AM CDT | FLASH FLOOD | 1 N Throckmorton, TX | WATER OVER THE ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 6.7 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1522 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1413 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSJT 020644 FFWSJT TXC207-447-021045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 142 AM CDT SAT JUN 2 2007 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN HASKELL COUNTY IN WEST CENTRAL TEXAS THROCKMORTON COUNTY IN WEST CENTRAL TEXAS * UNTIL 545 AM CDT * AT 138 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAINS FROM A THUNDERSTORM NEAR IRBY...OR ABOUT 15 MILES WEST OF THROCKMORTON. RAINFALL RATES OF UP TO 2 INCHES PER HOUR WERE INDICATED BY RADAR. THIS RAINFALL IS FALLING OVER AN AREA THAT RECEIVED 2 TO 4 INCHES OF RAIN EARLY IN THE EVENING. THIS RAINFALL WILL QUICKLY RUNOFF AND PRODUCE FLASH FLOODING OF CREEKS AND STREAMS. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ELBERT EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3340 9984 3302 9981 3301 9897 3340 9896 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 10:38 PM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, Jun 1, 10:38 PM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1038 PM CDT FRI JUN 1 2007 .UPDATE... ANOTHER COMPLEX OF STORMS LOCATED AROUND LUBBOCK...MOVING SOUTHEAST. THIS COMPLEX OF STORMS WILL PROBABLY MOVE INTO THE BIG COUNTRY AFTER MIDNIGHT. RAISED POPS TO LIKELY ACROSS THIS AREA FOR TONIGHT. OTHERWISE...NO CHANGES TO THE CURRENT FORECAST. 21 && .PREV DISCUSSION... /ISSUED 604 PM CDT FRI JUN 1 2007/ UPDATE... UPDATED ZONES FOR SEVERE THUNDERSTORM WATCH #325 UNTIL MIDNIGHT FOR THE BIG COUNTRY. OTHERWISE...NO CHANGES TO THE CURRENT FORECAST. 21 PREV DISCUSSION... /ISSUED 304 PM CDT FRI JUN 1 2007/ SHORT TERM... SURFACE ANALYSIS INDICATES AN OUTFLOW BOUNDARY EXTENDING FROM THE TEXAS PANHANDLE SOUTH OF AMARILLO...EASTWARD TO THE RED RIVER NEAR WICHITA FALLS. THUNDERSTORMS CONTINUE TO DEVELOP NEAR THIS BOUNDARY AS A SHORTWAVE ROTATES THROUGH THE TEXAS PANHANDLE/SOUTH PLAINS...AROUND AN UPPER LEVEL LOW PRESSURE SYSTEM CENTERED IN SOUTH DAKOTA. WE EXPECT THIS ACTIVITY TO CONTINUE TO DEVELOP SOUTHEAST THIS EVENING AND HAVE INCREASED THE POPS ACROSS THE BIG COUNTRY THIS EVENING AND TONIGHT. SEVERE STORMS POSSIBLE ACROSS THE BIG COUNTRY THIS EVENING AS AIR MASS REMAINS VERY MOIST AND UNSTABLE. LONG TERM... COMPLEX SITUATION WILL EXIST TOMORROW. OUTFLOW BOUNDARIES FROM OVERNIGHT STORMS WILL EXIST ACROSS WEST CENTRAL TEXAS SATURDAY AFTERNOON. CAP SHOULD BE A LITTLE WEAKER AND AFTERNOON HEATING MAY BE SUFFICIENT TO BREAK IT. THUNDERSTORMS ARE ALSO EXPECTED TO DEVELOP ACROSS THE HIGHER TERRAIN OF NEW MEXICO TOMORROW AFTERNOON AND MOVE SOUTHEAST IN NORTHWEST FLOW...POSSIBLY REACHING WEST CENTRAL TEXAS SATURDAY NIGHT. GFS STILL INDICATES THAT THE MAIN COLD FRONT WILL MOVE INTO WEST CENTRAL TEXAS SUNDAY NIGHT/EARLY MONDAY. WE WILL BUMP POPS UP DURING THIS TIME PERIOD. WITH GROUND SATURATED...ESPECIALLY ACROSS THE BIG COUNTRY AND HEARTLAND...FLASH FLOOD SITUATION WILL LIKELY EXIST. BOTTOM LINE OF ALL THIS IS THAT THERE WILL BE A CONTINUING CHANCE OF THUNDERSTORMS INTO THE FIRST PART OF NEXT WEEK. SHORT WAVE RIDGE BEGINS BUILDING INTO WEST CENTRAL TEXAS MID WEEK AS A TROUGH DEVELOPS OVER THE WESTERN U.S. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 67 87 65 88 / 40 30 30 30 SAN ANGELO 70 89 68 92 / 20 20 20 30 JUNCTION 70 87 67 91 / 10 20 20 20 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 1, 3:01 PM CDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 301 PM CDT FRI JUN 1 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-022015- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 301 PM CDT FRI JUN 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS...SOME SEVERE...ARE POSSIBLE ACROSS MUCH OF WEST CENTRAL TEXAS THROUGH TONIGHT. STORMS MAY DEVELOP ACROSS THE BIG COUNTRY AS EARLY AS LATE THIS AFTERNOON OR EARLY THIS EVENING... MAINLY ALONG AND NORTH OF INTERSTATE 20. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT...ALTHOUGH AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. ADDITIONAL STORMS WILL DEVELOP ALONG THE TEXAS AND NEW MEXICO BORDER...AND WILL PUSH EAST TOWARDS THE BIG COUNTRY AND CONCHO VALLEY LATE THIS EVENING OR DURING THE EARLY MORNING HOURS. DAMAGING WINDS WILL BE THE MAIN THREAT FROM THIS SET OF STORMS... ALTHOUGH LARGE HAIL...AN ISOLATED TORNADO...AND LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SERIES OF UPPER LEVEL DISTURBANCES WILL HELP PRODUCE THUNDERSTORMS ACROSS PORTIONS OF WEST CENTRAL TEXAS THROUGH EARLY NEXT WEEK. SOME OF THESE STORMS MAY REACH SEVERE LEVELS... PRODUCING LARGE HAIL AND DAMAGING WINDS. IN ADDITION...A WEAK COLD FRONT PUSHING INTO WEST CENTRAL TEXAS WILL ACT TO FOCUS THUNDERSTORM DEVELOPMENT ON SUNDAY OR MONDAY...WITH VERY HEAVY RAINFALL A THREAT AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATE THIS AFTERNOON OR THIS EVENING ACROSS THE BIG COUNTRY...AND ELSEWHERE ACROSS WEST CENTRAL TEXAS THROUGH THE WEEKEND.
In the hours before
Local storm report, Jun 1, 8:24 PM CDT, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
824 PM CDT FRI JUN 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 PM HAIL 4 NE FORT GRIFFIN 32.97N 99.19W
06/01/2007 E1.75 INCH THROCKMORTON TX LAW ENFORCEMENT
&&
PMCCULLOLocal storm report, Jun 1, 8:32 PM CDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
832 PM CDT FRI JUN 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM HAIL STAMFORD 32.94N 99.80W
06/01/2007 E1.00 INCH JONES TX AMATEUR RADIO
&&
PMCCULLOLocal storm report, Jun 1, 8:48 PM CDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
848 PM CDT FRI JUN 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 PM HAIL 5 NNW NUGENT 32.75N 99.71W
06/01/2007 E0.88 INCH JONES TX BROADCAST MEDIA
ON HWY 180
&&
PMCCULLOLocal storm report, Jun 1, 9:24 PM CDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
924 PM CDT FRI JUN 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 PM HAIL 10 NE HAMBY 32.61N 99.49W
06/01/2007 E1.75 INCH SHACKELFORD TX TRAINED SPOTTER
ON HWY 351
&&
PMCCULLOLocal storm report, Jun 2, 12:18 AM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1218 AM CDT SAT JUN 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND GST MORAN 32.55N 99.17W
06/01/2007 E65 MPH SHACKELFORD TX PUBLIC
&&
PMCCULLOSpecial weather statement, Jun 2, 1:08 AM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 108 AM CDT SAT JUN 2 2007 TXZ049-113-020715- JONES TX-FISHER TX- 108 AM CDT SAT JUN 2 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 215 AM CDT FOR JONES AND FISHER COUNTIES... AT 104 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 5 MILES NORTHWEST OF HAMLIN...MOVING SOUTHEAST AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... HAMLIN BY 120 AM CDT NEINDA BY 135 AM CDT THE INTERSECTION OF US-180 AND RANCH ROAD 126 AND TUXEDO BY 145 AM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:00 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 30 min |
| Jun 1, 7:44 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 46 min |
| Jun 1, 7:55 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones, Shackelford | 50 min |
| Jun 1, 8:27 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford | 48 min |
| Jun 1, 8:35 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Shackelford | 25 min |
| Jun 1, 8:59 PM CDT | Flash Flood Warning | SJT | Jones, Shackelford | 3 hr |
| Jun 1, 9:00 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Jones, Shackelford | 45 min |
| Jun 1, 9:10 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford | 19 min |
| Jun 1, 9:43 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford | 27 min |
| Jun 2, 1:58 AM CDT | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 47 min |
| Jun 2, 2:08 AM CDT | Severe Thunderstorm Warning | SJT | Nolan, Taylor | 52 min |
| Jun 2, 2:51 AM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan, Runnels, Taylor | 45 min |
| Jun 2, 3:51 AM CDT | Flash Flood Watch | SJT | Callahan, Fisher, Haskell, Jones, Shackelford, Throckmorton | 24 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.